Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 24, 2020, 6:45 PM CDT for Lamar County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 6:45 PM CDT (23:45 UTC)
- Expired
- Apr 24, 2020, 7:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 202 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:38 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 24, 3:38 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 338 PM CDT Fri Apr 24 2020 .SHORT TERM... /Issued 130 PM CDT Fri Apr 24 2020/ /Friday afternoon through Saturday/ Another sunny, warm, and breezy spring day for us across North and Central TX. We're in good shape to reach the mid/upper 80s across North TX and low 90s across Central TX. We will be very close to the record high temperature today for both DFW and Waco (91-DFW, 92 Waco). Although not much active weather is occurring at this time, there is a surface low pressure system, a warm front, and a cold front currently over the Lone Star State. If you take a look at a surface map, you will likely be able to identify these features. The surface low will continue to move along the Red River this afternoon and evening as the upper shortwave moves across Oklahoma and Kansas. Latest guidance continues to show a brief window for isolated storms along the boundary east of the I-35 corridor, but mainly along and east of a Bonham to Corsicana to Cameron line. Storm coverage should be isolated, however if storms develop they will have the potential to become severe. Plenty of instability in place will support the threat for large hail and damaging winds. Although the best lift will be across the far northeast counties, the best moisture content will be down to the southeast (where convection may pop up along the front at peak heating). Any development should be east of our area by 01-02Z. For tonight, expect temperatures to be slightly cooler than Friday morning, with values in the 50s. The good news continues as tomorrow's forecast looks great! Highs in the 70s, north winds, and lots of sunshine. Sanchez && .LONG TERM... /NEW/ /Next Week/ After a placid start to the upcoming week, the tail end of a shortwave within the polar stream may swing through the Southern Plains Tuesday into Tuesday night. Even if its primary impacts remain well to our north, its associated cold front will bring us our one rain event of the week. Subtropical ridging will then nose into the region, setting the stage for an unseasonably warm end to the week. Despite a cool start to the day on Sunday, a picture-perfect afternoon will follow with sunshine and low humidity allowing high temperatures to reach normal late-April values. South winds will return in earnest on Monday, a warming trend adding a few degrees to daytime temperatures. Southwest winds ahead of a cold front will push temperatures into the 90s Tuesday afternoon across Central Texas and western portions of North Texas, with uncomfortable humidity. A cold front will invade the Panhandles and northwestern Oklahoma on Monday, likely initiating a few showers and storms. This activity may attempt to reach the Red River before nightfall. A moisture-rich low-level jet may help this activity to invade our northern counties Monday night. However, the bulk of our rain chances will likely have to wait until the eventual arrival of the cold front Tuesday into Tuesday night. The best forcing will be displaced well to the north, but a rich mT air mass may allow for a few strong/severe storms. Though cooler, postfrontal temperatures will remain above normal Wednesday and Thursday. Gulf moisture will return on Friday with steadily increasing temperatures, making the first day of May feel more like early summer. 25 && .AVIATION... /Issued 130 PM CDT Fri Apr 24 2020/ /18Z TAFs/ Concerns...Brief period of westerly crosswinds this afternoon followed by breezy northwesterly winds behind a cold front. VFR conditions are expected across all TAF sites. A brief period of westerly crosswinds will be possible this afternoon 21-23Z. Wind speeds will range from 15 to 25 kt with some higher gusts up to 30 kt possible. Any impacts should be fairly brief as the winds will continue to veer to the northwest behind a cold front. Expect FROPA across the DFW Metroplex sites at around 00Z and at ACT shortly after that. Winds will decrease tonight to around 10-15 kt. Otherwise, a few mid-high clouds will continue to pass by this afternoon before SKC takes over the entire region. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 77 55 81 60 / 0 0 0 0 0 Waco 56 77 52 81 58 / 0 0 0 0 0 Paris 54 72 51 75 55 / 20 0 0 0 0 Denton 54 76 49 80 58 / 0 0 0 0 0 McKinney 55 75 50 79 58 / 0 0 0 0 0 Dallas 58 78 55 81 60 / 0 0 0 0 0 Terrell 55 75 51 79 56 / 0 0 0 0 0 Corsicana 55 76 54 79 58 / 0 0 0 0 0 Temple 56 77 51 81 58 / 0 0 0 0 0 Mineral Wells 53 76 52 80 58 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 25/17
Hazardous weather outlook, Apr 24, 5:59 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 559 PM CDT Fri Apr 24 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 559 PM CDT Fri Apr 24 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong to severe storms are possible through sunset, mainly east of a Bonham to Corsicana and Cameron line. Large hail and damaging winds are the main threats, however, an isolated tornado can't be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Low storm chances will return Monday night, mainly north of I-20. More widespread storms, some of which could be severe, will be possible Tuesday and Tuesday night, mainly along and east of the I- 35 corridor. The storm chances will end Wednesday morning. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested through sunset east of a Bonham to Corsicana and Cameron line.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:54 PM CDT | Tornado Warning | FWD | Lamar | 51 min |
| Apr 24, 6:55 PM CDT | Tornado Warning | FWD | Fannin, Lamar | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.